Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 64, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 15, 2001, 1:46 AM CST for Elmore County, Tallapoosa County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 15, 2001, 1:46 AM CST (07:46 UTC)
- Expired
- Mar 15, 2001, 2:15 AM CST
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Elmore County, AL, Tallapoosa County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 9:30 PM CST | Tornado Watch | SPC | 6 hr |
| Mar 15, 1:30 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 150749 CCA SVRBHM ALC051-123-150815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 146 AM CST THU MAR 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ELMORE COUNTY IN ALABAMA TALLAPOOSA COUNTY IN ALABAMA * UNTIL 215 AM CST * AT 142 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF DADEVILLE...MOVING NORTHEAST AT 55 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WALNUT HILL AND CAMP HILL. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER. AVOID WINDOW%S...VEHICLES AND MOBILE HOMES. LAT...LON 3270 8601 3250 8595 3274 8560 3304 8565
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 10:15 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Mar 14, 10:15 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1015 PM CST WED MAR 14 2001 UPDATED ZONES...MAIN CONTENT CHANGE WAS FOR TORNADO WATCH COVERING SOUTHERN TIER OF COUNTIES. REMAINDER OF FORECAST PACKAGE LOOKS ON LINE WITH ONGOING CONDITIONS. SURFACE LOW DEVELOPING ALONG THE EASTERN LOUISIANA COAST WILL MOVE INTO SOUTH CENTRAL ALABAMA BY 12Z AND BEGIN FILLING AS IT ENTERS GA. TOR WATCH COVERS AREA GENERALLY SOUTH OF A LIVINGSTON TO AUBURN LINE. NORTHWARD EXTENT OF SEVERE IS THE QUESTION ATTM...WITH LOW LEVELS VERY STABLE AND DEWPOINTS NEAR 50. RAINFALL COULD ADD UP ACROSS THE AREA BUT BELIEVE AMOUNTS WILL REMAIN BELOW FFG...BUT WILL MONITOR AREA FOR HEAVY RAIN IN SHORT PERIOD OF TIME. 75 .BHM...NONE.
In the hours before
Special weather statement, Mar 15, 12:49 AM CST, 57 minutes before
ALZ030>033-040>050-150900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 1249 AM CST THU MAR 15 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 66... DALLAS...GREENE...HALE...PERRY...SUMTER... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 66 WHICH IS IN EFFECT UNTIL 300 AM... AUTAUGA...BARBOUR...BULLOCK...ELMORE...LEE... LOWNDES...MACON...MONTGOMERY...PIKE...RUSSELL...
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 2:03 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Lee | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.